MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: not available due to hospital policy.Age & date of birth: not available due to hospital policy.Weight: not available due to hospital policy.Ethnicity: not available due to hospital policy.Race: not available due to hospital policy.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: field clinical specialist.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a radial procedure, the physician was unable to pass a 6fr catheter through the destination slender product.The procedure was diagnostic only, the catheter did not perform as expected.The patient was not injured during the event and medical or surgical intervention was not required.The procedure outcome was completed successfully.There was no reported blood loss.The event occurred intra-operative.Additional information was received on 15 jun 2023: they were not able to get the 6fr cath (penumbra neuro sheath) to pass through the guiding sheath slender.They removed the catheter, and a 5fr sheath was passed up into the head.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being sent as follow-up #1 to update section h3, and to provide the completed investigation results.One r2p sheath and dilator with a penumbra 6fr catheter were returned to for evaluation.The sample was subject to visual analysis.There is no damage or deformities on the sheath or dilator.The dilator is not inserted into the sheath.The penumbra catheter is partially inserted into the sheath and will not advance.The penumbra catheter was removed, and the dilator was fully inserted into the sheath without resistance.The sample was subject to functional testing.The sheath tip and hub inner diameter (id) was measured, and the max allowance was 0.086" which is within specification.The penumbra catheter outer diameter (od) was measured to be 0.0757-0.0874".The complaint cannot be confirmed for mobility issues with the sheath because the sheath is within specification and no damage or deformities were noted on the sheath.The exact cause is the penumbra catheter used with the sheath is larger than the industry standard for 6fr catheters, preventing the catheter from advancing.Penumbra was contacted about the catheter.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17244602
Report Number1118880-2023-00289
Device Sequence Number14661210
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C95W
Device Lot Number0000329829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/02/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GWA; 4/5 SLENDER SHEATH; PENUMBRA NEURO; TR BAND
Patient SexMale